Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for underactive thyroid

Answered by
Dr.
Dr. Saumya Mittal

Diabetologist

Practicing since :2004

Answered : 2877 Questions

default
Posted on Mon, 22 Sep 2014 in Thyroid Problem and Hormonal Problems
Question: My FT4 is 0.9ng/dl and my TSH = 1.72 mUI/L. I am 48 weigh 75 kilos and 170cms. I am always tired and can sleep for hours, i have had half my thyroid removed in 2007 and do not medicate. I have extremely heavy periods, suffer from anxiety a bit of depression and frequent constipation. I have gained 15 kilos since i turned 40 of which at least 10 since my thyroid op in 2007. Is it possible my thyroid could be underactive?
doctor
Answered by Dr. Saumya Mittal 21 minutes later
Brief Answer:
Looks like prozac side effects

Detailed Answer:
HI

I have read your query
The normal levels of FT4- 1.0 -4.3 U
The normal levels of TSH- 0.3 - 5.0 U/mL
So by this I dont think that there is the issue of inactive hypothyroidism.
Yes FT4 is just outside the normal range, but that may be a lab variant
Besides, if it was hypothyroidism, the TSH levels would be raised as well.
So, I dont think that the issue of hypothyroidism is to be considered

However, I will agree that all your symptoms can be accounted for by hypothyroidism.
Generalized fatigue, heavy menses, depression, constipation, weight gain- all can be explained by hypothyroidism
However, all can also be accounted for by prozac.

All the symptoms you have mentioned can be caused as a side effect of prozac that you have been consuming. I will actually suggest you meet your doctor and have the medicine changed, or the dose modified.

Please feel free to contact for any further related queries
Dr Mittal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Saumya Mittal 13 minutes later
Would prozac cause these symptoms even though i have been taking it for 18 years?
doctor
Answered by Dr. Saumya Mittal 16 minutes later
Brief Answer:
Explained

Detailed Answer:
Yes, the side effects can happen at any given time.
Granted, it may also be due to depression. In which case the drug needs to be changed again
Dr Mittal
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Heavy periods

doctor1 MD

Hi..i have been prescribed northisterone to delay my heavy periods due on saturday. I started today and took 2 tablets one at breakfast and then at lunch.....i spotted this pm...which is usual just before my period comes....have i started them too...

doctor1 MD

I am anemic and have been for a while I have had two iron infusions during the month of October. I just had a hysterectomy because of somewhat heavy periods . I have hypochromia and and aniscytosis. I have low ferritin my number is eight. My...

doctor1 MD

Hi doc..I had a c Section delivery on July.I am breast feeding as well as bottle feeding since my milk supply is low.My periods have returned .Iam having a heavy menstrual flow for two days.Doctor suggested to take medicine trapic .My flow is...

doctor1 MD

I started my period three days ago and i am heavy bleeding to the point my tampon is full of blood and it has came through so bad that my panties even have blood in them with in two and ahalf hours and the toilet is full of blood. I wipe and the blood keeps coming with clots! i have had my tubes tied for 4 and a half years what could be my problem!

doctor1 MD

Hello sir, I am 34 years old female. Having heavy menstrual periods from last 4 yrs. Currently diagonised with tsh level 3.56 . I am suffering with weight gain , hairloss , mood swings, and my recent periods are not stopping even after 12 days. What is the reason for that. My doctor prescribed thyroxine sodium 25 mcg 1 per day for 6 months. Kindly guide me

doctor1 MD

Hello doc.I have fibroids ,i found out when i was pregnant 2010.since then i had a scan and the doctor told me not to worry about it becouse they were not big.Now am scared becouse it has been a year and some moths since i did another scan,I usually bleed allot during my periods and feel pain around my abdomen area.Am i in risk of getting cancer since am not in any medication?

doctor1 MD

I have just finished a rather long heavy period and I have been having many pregnancy symptoms , light headed,dizzyness, extreme fatigue , tingling breast on and off, bloating feeling and poopimg everytime I have to pee also I feel like im dying of thirst and havimg strange food cravings what are your thoughts thank you